# SDR 20000718AP003

- Difficulty date: April 21, 2000
- Submitted: July 5, 2000
- Operation: Air carrier
- Aircraft: N357QS
- Make and model: Boeing 727-21
- Aircraft serial: 19259
- System (JASC): 2150 · Cabin Cooling System
- Part: Valve
- Part number: 39270432
- Condition: Broken
- Location: Nr 3 Precooler
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

FLT 649 - AIR RETURN TO OMA, ON CLIMB-OUT AT 1000 FEET AGL FLAPS 2 DEGREES WERE SELECTED AND A SPLIT FLAP CONDITION OCCURRED.  SMOKE BEGAN TO FILL THE COCKPIT, AND EMERGENCY WAS DECLARED AND AN IMMEDIATE RETURN INITIATED.  INSPECTED NR 1 AND NR 3 PRECOOLER REGULATOR AIR FLOW VALVES, FOUND NR 3 VALVE BROKEN.  REPLACED NR 3 PRECOOLER MODULATING VALVE.  (M)
